Results 1 to 9 of 9

Thread: Weaning from steroids

  1. #1
    Join Date
    Jan 2010
    Location
    Melbourne, Australia
    Posts
    168
    Thanks
    16
    Thanked 39 Times in 16 Posts

    Default Weaning from steroids

    Once again im going through the frustration of a steroid taper week. Achy muscles, and a strong feeling of agitation mentally that happens whenever I taper. Cannot wait untill the body adjusts to 12.5 mg in 7 or 8 days time.

  2. #2
    Join Date
    Jun 2010
    Location
    Perth Western Australia
    Posts
    709
    Thanks
    9
    Thanked 182 Times in 116 Posts

    Default

    Keep going, another 6 and a half days for you until you start all over again. Hopefully the aches and pains will lesson for you
    Diagnosed with Lupus - 22 June, 2010

  3. #3
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,526
    Thanks
    1,548
    Thanked 1,743 Times in 1,212 Posts

    Default

    You can do it. This is what you have been waiting for! I am keeping my fingers crossed for you
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







  4. #4
    Join Date
    Jun 2010
    Location
    Perth Western Australia
    Posts
    709
    Thanks
    9
    Thanked 182 Times in 116 Posts

    Default

    hating_that_pred .... I have never been on steriods for Lupus, so I am hoping that your could give me some advice on how to cope the tapering down process if I am unfortunate to have to take steroids in the future.
    Diagnosed with Lupus - 22 June, 2010

  5. #5
    Join Date
    Mar 2010
    Location
    SW Florida
    Posts
    117
    Thanks
    0
    Thanked 2 Times in 2 Posts

    Default

    Im glad to hear you are tapering down. Although the process is painful and totally frustrating, the less steroids the better for your body ultimately . I am the queen of a high dosage steroids then having to taper down...I personally call it "Hulk mode"..I feel like I turn in to that raging green muscle man filled with aggression!! Lol.. My only advice is to take a hot bath, and try to pay closer attention to your breathing. I find myself breathing short and shallow when I taper down because I am tense and uncomfortable. You'd be surprised how calming and relaxing a few deep controlled slow breaths can be. Hang in there, sleep as much as you can and just know that it will be over in just a few days.
    _Sarah

  6. #6
    Join Date
    Dec 2009
    Location
    Atlanta Area - Dacula
    Posts
    1,831
    Blog Entries
    12
    Thanks
    395
    Thanked 414 Times in 335 Posts

    Default

    Sarah just gave you the best advice. I was going to tell you the same thing.

    Hot baths
    slow breathing and maybe talk to your muscles. Tell them to relax.

    Don't laugh, it works for me.

    Hugs
    Nonna

  7. #7
    Join Date
    Jan 2010
    Location
    Melbourne, Australia
    Posts
    168
    Thanks
    16
    Thanked 39 Times in 16 Posts

    Default Thanks everyone =]

    I love this site everyone is so caring and helpful =]. Thanks alot Sarah, your advice is as helpful is any advice could be, trying to relax during your tapering period is the best medicine to help you get through it. Its just a shame our bodies cant feel better instantly however theres no point dwelling on whats not. I like how you call yourself the Queen of high dose steroids, I just wish i was the king of high dose steroids, but im not exactly. Dont worry Nonna I didnt laugh.

    As for Linda, Sarah gave the best advice, which is just trying to relax. Ive noticed what is important also is 'knowing it doesnt last long'. If you get too caught up in the frustration and agitation its easy to forget you are going to feel better shortly. It really helps me every day when I wake up and tell myself as im taking my steroids "thats one more day closer to feeling better".

  8. #8
    Join Date
    Dec 2010
    Posts
    18
    Thanks
    0
    Thanked 1 Time in 1 Post

    Default

    I SO agree, the less steroids, the better.
    personally, i get steroidal psychosis, and am difficult to be around if i HAVE to take them.
    my mother had lupus, too. she did well on no more than 14mg. per day her whole life. for any significant results, i must take 80mg or more a day, which is a ridiculous amount.
    and to caution you, i must say, lupus did not kill my mom, steroids did. the side effects are far reaching and very bad; if you MUST take them, do. if you can avoid them, definately DO. they lead to adrenal shut down (in which case, you must continue the steroids forever), periferal arterey disease (shortly before her death, she had to have several amputations involving her feet), and her skin became like rotten fruit; you could just pinch off a piece! one surgeon told me that trying to suture her was like trying to sew together soft butter.
    keep in mind, she had been taking them for 40 or so years. also, know that i am not trying to scare you. in dire times, i will take steroids, initially high dosages, and taper down.
    learning to calm yourself through meditation, breathing techiques, prayer, yoga, whatever you try that works for you is very important in any case when one is struggling with this disease. i cannot encourage you enough to find the one of the above that proves fruitful for you!
    above all else, find and keep your sence of humor!

  9. #9
    tgal's Avatar
    tgal is offline Super Moderator Super ModeratorEmperor of the Solar System
    Join Date
    Jan 2010
    Location
    Houston, Texas
    Posts
    4,526
    Thanks
    1,548
    Thanked 1,743 Times in 1,212 Posts

    Default

    Excellent advice from all of you!
    Mari

    Success is not final, failure is not fatal: it is the courage to continue that counts.

    ~Winston Churchill~







Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •